Translator Disclaimer
September/October 2009 Canards and bifurcation delays of spatially homogeneous and inhomogeneous types in reaction-diffusion equations
Peter De Maesschalck, Tasso J. Kaper, Nikola Popović
Adv. Differential Equations 14(9/10): 943-962 (September/October 2009).

Abstract

In ordinary differential equations of singular perturbation type, the dynamics of solutions near saddle-node bifurcations of equilibria are rich. Canard solutions can arise, which, after spending time near an attracting equilibrium, stay near a repelling branch of equilibria for long intervals of time before finally returning to a neighborhood of the attracting equilibrium (or of another attracting state). As a result, canard solutions exhibit bifurcation delay. In this article, we analyze some linear and nonlinear reaction-diffusion equations of singular perturbation type, showing that solutions of these systems also exhibit bifurcation delay and are, hence, canards. Moreover, it is shown for both the linear and the nonlinear equations that the exit time may be either spatially homogeneous or spatially inhomogeneous, depending on the magnitude of the diffusivity.

Citation

Download Citation

Peter De Maesschalck. Tasso J. Kaper. Nikola Popović. "Canards and bifurcation delays of spatially homogeneous and inhomogeneous types in reaction-diffusion equations." Adv. Differential Equations 14 (9/10) 943 - 962, September/October 2009.

Information

Published: September/October 2009
First available in Project Euclid: 18 December 2012

zbMATH: 1184.35042
MathSciNet: MR2548283

Subjects:
Primary: 34E20, 35K57, 37G10

Rights: Copyright © 2009 Khayyam Publishing, Inc.

JOURNAL ARTICLE
20 PAGES


SHARE
Vol.14 • No. 9/10 • September/October 2009
Back to Top